Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 38, NWS Midland/Odessa, TX

April 7, 200817 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at Apr 7, 2008, 4:13 AM CDT for 17 counties in Texas. It took effect at Apr 7, 2008, 9:00 AM CDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2008, 4:13 AM CDT (09:13 UTC)
In effect from
Apr 7, 2008, 9:00 AM CDT
Expired
Apr 7, 2008, 10:00 PM CDT
In force
13 hr
Issued by
NWS Midland/Odessa, TX

Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 16 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.2 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2008-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2008-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6091 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 070913
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
413 AM CDT MON APR 7 2008

...RED FLAG WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS AND
ADJACENT PLAINS OF NEW MEXICO... THE UPPER TRANS PECOS... VAN
HORN REGION... THE DAVIS MOUNTAINS... AND THE PERMIAN BASIN FROM
THIS MORNING THROUGH THIS EVENING FOR WINDY CONDITIONS... VERY 
LOW RH... AND EXTREME FIRE DANGER...

.THE COMBINATION OF STRONG WINDS ALOFT MIXING DOWN TO THE SURFACE 
AND THE DEVELOPMENT OF A DEEP SURFACE LOW OVER EASTERN NEW MEXICO
WILL RESULT IN WINDY CONDITIONS ACROSS THE AREA TODAY.  SOUTHWEST 
WINDS AT THE 20 FT LEVEL OF 20 MPH OR GREATER ARE EXPECTED ACROSS
SOUTHEASTERN NEW MEXICO... THE UPPER TRANS PECOS... AND THE PERMIAN 
BASIN... WITH 20 FT WIND SPEEDS OF 35 MPH OR GREATER WITH GUSTS OF 
55 MPH OR MORE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS TODAY.  THIS 
SOUTHWEST WIND AND UNSEASONABLY WARM TEMPERATURES WILL RESULT IN 
MINIMUM RELATIVE HUMIDITIES OF 10 PERCENT OR LESS ACROSS THE REGION.  
WITH VERY HIGH TO EXTREME FIRE DANGER EXPECTED ACROSS THE AREA... 
A RED FLAG WARNING IS IN EFFECT TODAY INTO THIS EVENING.  CONDITIONS 
WILL SLOWLY IMPROVE OVERNIGHT. 
  
NMZ114-115-TXZ045>048-050>053-057>063-067>070-258-072100-
/O.UPG.KMAF.FW.A.0034.080407T1400Z-080408T0300Z/
/O.NEW.KMAF.FW.W.0038.080407T1400Z-080408T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-GUADALUPE MOUNTAINS-
413 AM CDT MON APR 7 2008 /313 AM MDT MON APR 7 2008/

...RED FLAG WARNING IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS
MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING... WHICH IS IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS
MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING.  THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT. 

ACROSS THE WARNING AREA... SOUTHWEST WINDS ARE EXPECTED TO INCREASE
TO 20 MPH OR GREATER WITH MINIMUM RH VALUES OF 10 PERCENT OR LESS...
AND VERY HIGH TO EXTREME FIRE DANGER.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL
TO GROW INTO WIND-DRIVEN WILDFIRES.

$$

TXZ074-072100-
/O.NEW.KMAF.FW.W.0038.080407T1400Z-080408T0300Z/
DAVIS/APACHE MOUNTAINS AREA-
413 AM CDT MON APR 7 2008

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 10 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING... WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM
CDT THIS EVENING. 

ACROSS THE DAVIS MOUNTAINS... SOUTHWEST WINDS ARE EXPECTED TO
INCREASE TO 20 TO 30 MPH WITH MINIMUM RH VALUES IN THE SINGLE 
DIGITS... WITH EXTREME FIRE DANGER.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL
TO GROW INTO WIND-DRIVEN WILDFIRES.

$$
2 follow-up statements
000 
WWUS84 KMAF 071650
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1150 AM CDT MON APR 7 2008

...RED FLAG WARNING REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS
AND ADJACENT PLAINS OF NEW MEXICO...THE UPPER TRANS PECOS...VAN
HORN REGION...THE DAVIS MOUNTAINS...AND THE PERMIAN BASIN FROM
THIS MORNING THROUGH THIS EVENING FOR WINDY CONDITIONS...VERY LOW
RH...AND EXTREME FIRE DANGER...

.THE COMBINATION OF STRONG WINDS ALOFT MIXING DOWN TO THE SURFACE
AND THE DEVELOPMENT OF A DEEP SURFACE LOW OVER EASTERN NEW MEXICO
WILL RESULT IN SOUTHWEST WINDS AT THE 20 FT LEVEL OF 20 MPH OR
GREATER ACROSS SOUTHEASTERN NEW MEXICO...THE UPPER TRANS
PECOS...AND THE PERMIAN BASIN. 20 FT WIND SPEEDS OF 35 MPH OR
GREATER WITH GUSTS OF 55 MPH OR MORE ARE POSSIBLE ACROSS THE
GUADALUPE MOUNTAINS TODAY. THESE WINDS WILL COMBINE WITH MINIMUM
RELATIVE HUMIDITIES OF 10 PERCENT AND VERY HIGH TO EXTREME FIRE
DANGER ACROSS THE AREA. THEREFORE A RED FLAG WARNING IS IN EFFECT
THROUGH THIS EVENING. CONDITIONS WILL SLOWLY IMPROVE OVERNIGHT.

NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-258-072230-
/O.CON.KMAF.FW.W.0038.000000T0000Z-080408T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
1150 AM CDT MON APR 7 2008 /1050 AM MDT MON APR 7 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING. 

ACROSS THE WARNING AREA...SOUTHWEST WINDS ARE EXPECTED TO
INCREASE TO 20 MPH OR GREATER WITH MINIMUM RH VALUES OF 10
PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER. WINDS IN
THE GUADALUPE MOUNTAINS COULD REACH 35 TO 45 MPH WITH GUSTS OVER
60 MPH.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW INTO WIND-DRIVEN WILDFIRES.

$$
000 
WWUS84 KMAF 072012
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
312 PM CDT MON APR 7 2008

...RED FLAG WARNING REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS
AND ADJACENT PLAINS OF NEW MEXICO...THE UPPER TRANS PECOS...VAN
HORN REGION...THE DAVIS MOUNTAINS...AND THE PERMIAN BASIN FROM
THROUGH THIS EVENING FOR WINDY CONDITIONS...VERY LOW RH...AND
EXTREME FIRE DANGER...

.SOUTHWEST TO WEST WINDS AT THE 20 FT LEVEL OF 20 MPH OR GREATER
ACROSS SOUTHEASTERN NEW MEXICO...THE UPPER TRANS PECOS...AND THE
PERMIAN BASIN. 20 FT WIND SPEEDS OF 35 MPH OR GREATER WITH GUSTS
OF 55 MPH OR MORE ARE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS.
THESE WINDS WILL COMBINE WITH MINIMUM RELATIVE HUMIDITIES BELOW
10 PERCENT AND VERY HIGH TO EXTREME FIRE DANGER ACROSS THE AREA.
THEREFORE A RED FLAG WARNING WILL CONTINUE THROUGH THIS EVENING.
CONDITIONS WILL SLOWLY IMPROVE OVERNIGHT.

NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-258-080300-
/O.CON.KMAF.FW.W.0038.000000T0000Z-080408T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
312 PM CDT MON APR 7 2008 /212 PM MDT MON APR 7 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING. 

ACROSS THE WARNING AREA...SOUTHWEST WINDS ARE EXPECTED TO
INCREASE TO 20 MPH OR GREATER WITH MINIMUM RH VALUES OF
10 PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER. WINDS
IN THE GUADALUPE MOUNTAINS COULD REACH 35 TO 45 MPH WITH GUSTS
OVER 60 MPH.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW INTO WIND-DRIVEN WILDFIRES.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 7, 2:56 AM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Apr 7, 2:56 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
256 AM CDT MON APR 7 2008

.DISCUSSION...
A PROGRESSIVE RATHER SWIFT MEAN WESTERLY FLOW ALOFT WILL PREVAIL
THROUGH MIDWEEK AND THEN WEST-NORTHWEST THEREAFTER.

A SURFACE LEE TROUGH/LOW WILL BE FEATURED TODAY AS THE SWIFT WESTERLY
FLOW ALOFT INDUCES SURFACE PRESSURE FALLS TO THE LEE OF THE SOUTHERN
ROCKIES. HIGH TEMPERATURES TODAY SHOULD BE MUCH ABOVE NORMAL DUE
TO ABUNDANT SUNSHINE LOW LEVEL THERMAL RIDGING AND DOWNSLOPE FLOW.
WILL UPGRADE THE HIGH WIND WATCH TO A WARNING FOR THIS AFTERNOON
AND EARLY EVENING FOR THE GUADALUPE MOUNTAINS AS THE GRADIENT
INCREASES WITH THE DEVELOPMENT OF THE LEE LOW.

ON TUESDAY ANOTHER NORTHERN STREAM SYSTEM WILL PASS BY TO THE NORTH.
THE ASSOCIATED COLD FRONT WILL KNOCK BACK TEMPERATURES SEVERAL
DEGREES BUT STILL REMAIN ABOVE NORMAL. LOW LEVEL MOISTURE WILL
ALSO INCREASE ON LOW LEVEL EASTERLY WINDS TUESDAY NIGHT AS A
SURFACE HIGH SETTLES SOUTHWARD FROM THE CENTRAL PLAINS.

ON WEDNESDAY A STRONGER UPPER LEVEL SYSTEM WILL TRACK FROM THE GREAT
BASIN INTO THE ROCKIES. THIS STORM SYSTEM WILL TRACK FURTHER SOUTH
THEN ITS TWO PREDECESSORS. THE MID LEVEL FLOW WILL BACK AHEAD OF
THIS SYSTEM WITH 30 TO 40 DECAMETER 500 MILLIBAR HEIGHT FALLS
PROGGED DURING THE DAY. THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS
WILL BE IN THE NORTHEAST PERMIAN BASIN...AHEAD OF THE WARM
FRONT/DRYLINE INTERSECTION. MORE HEIGHT FALLS ARE PROGGED WEDNESDAY
NIGHT AS THE UPPER LEVEL SYSTEM MOVES THROUGH THE CENTRAL/SOUTHERN
ROCKIES. THE WARM FRONT/DRYLINE WILL SURGE EASTWARD. GFS40 CHANCE
POPS ACROSS THE EASTERN PERMIAN BASIN LOOK REASONABLE WEDNESDAY AND
WEDNESDAY NIGHT.

A MUCH DRIER WESTERLY LOW LEVEL FLOW WILL TAKE OVER THURSDAY AS
THE STORM SYSTEM MOVES OUT ONTO THE HIGH PLAINS. THE ASSOCIATED
SURFACE COLD FRONT WILL MOVE THROUGH THE REGION THURSDAY NIGHT WITH
NEAR NORMAL TEMPERATURES THURSDAY NIGHT AND FRIDAY BEHIND THE FRONT.

WENT DRY NEXT WEEKEND IN DRY NORTHWEST FLOW ALOFT WITH NEAR NORMAL
TEMPERATURES SATURDAY AND ABOVE NORMAL TEMPERATURES SUNDAY AND
NEXT MONDAY.

&&

.FIRE WEATHER...
DEVELOPMENT OF DEEP SURFACE LOW BELOW 1000MB OVER EASTERN NEW
MEXICO TODAY WILL RESULT IN WINDY CONDITIONS FOR MUCH OF THE AREA.
THIS LOW WILL PRODUCE A WEST TO SOUTHWEST WIND THAT WILL PUSH LOW
LEVEL MOISTURE OUT OF THE AREA.  LOW DEWPTS AND UNSEASONABLY WARM
TEMPERATURES WILL COMBINE TO PRODUCE MINIMUM RH VALUES OF 15 PERCENT
OR LESS ACROSS ALL OF W TX AND SE NM.  MUCH OF THE REGION WILL
EXPERIENCE RH IN THE SINGLE DIGITS THIS AFTERNOON WITH VERY HIGH TO
EXTREME FIRE DANGER EXPECTED.

THEREFORE HAVE UPGRADED TO A RED FLAG WARNING TODAY FOR GUADALUPE
MOUNTAINS... SOUTHEASTERN NEW MEXICO PLAINS... PERMIAN BASIN...
UPPER TRANS PECOS AND VAN HORN REGION.  ALSO ADDED DAVIS MOUNTAINS
TO WARNING AS MODEL SOUNDINGS INDICATE SHOULD EASILY MAKE 20FT WINDS
OF 20+ ESPECIALLY ACROSS HIGHER ELEVATIONS.

THE APPROACH OF THE NEXT UPPER TROUGH WEDNESDAY AND THE RETURN OF
LOW LEVEL MOISTURE ESPECIALLY EAST WILL BRING A CHANCE OF STORMS TO
THE AREA DURING THE DAY AND NIGHT... BUT MAY HAVE SOME FIRE WX
CONCERNS FOR THE FAR WESTERN COUNTIES.  THE BACKSIDE OF THE TROUGH
ON THURSDAY COULD PROVIDE FOR A SIGNIFICANT FIRE WEATHER DAY AS DRY
AND WINDY CONDITIONS ONCE AGAIN COMBINE.  STILL THREE DAYS OUT SO
WILL CONTINUE TO MONITOR AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              85  54  79  51  /   0   0   0  10
CARLSBAD NM                86  50  83  47  /   0   0   0  10
DRYDEN TX                  90  57  89  61  /   0   0   0  10
FORT STOCKTON TX           89  51  84  55  /   0   0   0  10
GUADALUPE PASS TX          78  51  74  48  /   0   0   0  10
HOBBS NM                   84  48  79  46  /   0   0   0  10
MARFA TX                   79  39  77  40  /   0   0   0  10
MIDLAND INTL AIRPORT TX    87  48  81  49  /   0   0   0  10
ODESSA TX                  87  50  83  49  /   0   0   0  10
WINK TX                    93  49  87  53  /   0   0   0  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 8 AM THIS MORNING TO 9 PM MDT THIS EVENING
     FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN
     NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WARNING FROM 11 AM THIS MORNING TO 9 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
     EDDY COUNTY.

TX...RED FLAG WARNING FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO 10 PM
     CDT /9 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
     ANDREWS...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
     DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
     HOWARD...LOVING...MARTIN...MIDLAND...MITCHELL...REAGAN...
     REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...UPTON...VAN
     HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     HIGH WIND WARNING FROM 11 AM THIS MORNING TO 9 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.

&&

72/12
Hazardous weather outlook, Apr 7, 3:37 AM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
337 AM CDT MON APR 7 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-080845-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
337 AM CDT MON APR 7 2008 /237 AM MDT MON APR 7 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

VERY DRY AND WINDY CONDITIONS EXPECTED TODAY FOR SOUTHEASTERN NEW
MEXICO AND MUCH OF WEST TEXAS.  THIS HAS RESULTED IN A RED FLAG
WARNING TODAY AND THIS EVENING NORTH OF A VAN HORN TO BIG LAKE
LINE.  ALSO VERY WINDY CONDITIONS ARE EXPECTED FOR THE GUADALUPE
MOUNTAINS... SO A HIGH WIND WARNING IS IN EFFECT TODAY INTO THIS
EVENING.  SUSTAINED SOUTHWEST WINDS OF 40 MPH OR GRATER WITH GUSTS
OVER 60 MPH WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ON WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS WEST
TEXAS AND SOUTHEASTERN NEW MEXICO.  SOME OF THESE STORMS MAY BECOME
SEVERE WITH LARGE HAIL AND DAMAGING WIND THE PRIMARY THREATS.
THE MAIN AREA OF CONCERN FOR SEVERE WEATHER WILL BE THE NORTHEAST
PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS.

ADDITIONAL FIRE WEATHER CONCERNS WILL BE POSSIBLE FOR THE WEST
ON WEDNESDAY AND AREAWIDE ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 3:23 AM CDTHigh Wind WarningMAF19 hr

Nearby

Red Flag Warnings in Texas, 2008Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.